allergic reaction

I posted last month when my first chemo resulted in something that looked like a chemo burn possible extravasation. It seems it may just have been caused by chemo leaking from the vein after the cannula was removed.
I had my next 2 infusions in my arm and the 4th in the same hand as the first. Near the end of the infusion the vein started to hurt and become very itchy. Hives came up on my hand and the nurse said it looked like an alergic reaction to the chemo.
Has anyone else had this?
4 days later my hand is still very sore, red and hot, mainly over my original “burn”. I’m taking Piriton and using a cortisone cream but it doesn’t seem to be improving. Also, I’ve done very little but sleep since. I’m on Vinoralbine by the way.
Kelley

Hi Kelley

Whilst you wait for the other forum users to reply with their advice and experiences you may find it useful to have a look at the BCC fact sheet on vinorelbine. It explains briefly what it is, how it works and what side effects may occur. If you would like a copy just follow this link:-

breastcancercare.org.uk/forum/posting.php?mode=reply&f=25&t=23658

I hope you find this helpful.

Kind regards
Sam (BCC Facilitator)

Hi Kelly
I hope your hand gets well soon!
Can I just make a suggestion that you go back to the chemo unit and ask for a referral to a plastic surgeon. If it is a chemo burn, then the plastic surgeon should be able to advise about appropriate creams, etc to use and they can intervene and help the healing process.
Please don’t be alarmed - I suffered a similar episode but was referred much too late for the plastics team to do anything as my hand had already started to heal. I am now 6 months on and still having difficulty with grip, pain, swelling which could possibly have been avoided. I ended up having a Groshong(central) line put in which I still have.
Good luck with the rest of your treatment
Finnster

Hi Kelly

 

I had an allergic reaction to my second chemo I am having tfec I came covered in huge blistards and became faint and couldnt breast they immediately stopped the chemo and infused some anit hestimans I had to delay it for a couple of days they then give it to me slow release over 10 hours.  I have also had a huge what looks like a scald on my hand where i had the cannula and have just getting a steriod cream from the doctors as it has all broken up.I am hoping it works as it is really painfull.  I had another reation when I was at home with my chest and stomach burning up.  Hope this helps that your not alone. take care ali